Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
cobie

blue mouth from mino?

i have been taking 100mg mino for 3 years.

i have a dark blue stain under my teeth on my gums, a bruise type thing on the roof of my mouth. noticed it about 6 months ago and now t looks darker than before.

i didnt want my teeth to change color so i quit about a week ago,

now i regret it becuz my acne is worse than ever!

anyone else get a blue stain in their mouth from mino?

is my skin likely to get better if i switch to doxy? or start mino again?

Share this post


Link to post
Share on other sites
i have been taking 100mg mino for 3 years.

i have a dark blue stain under my teeth on my gums, a bruise type thing on the roof of my mouth. noticed it about 6 months ago and now t looks darker than before.

i didnt want my teeth to change color so i quit about a week ago,

now i regret it becuz my acne is worse than ever!

anyone else get a blue stain in their mouth from mino?

Share this post


Link to post
Share on other sites

thanks cloudy for your reply.

yes my dr warned me that it is rare to have blue patches on your skin, i only have it inside my mouth so its not unless i show u can see it, but i am thinking what if it stains my teeth, i already notice a very light greyish color too them. no dr has ever warned me about the teeth thing they all think it only stains teeth if your adult teeth are not grown.

i have seen a dermo who said i should start roaccutane.

i got a second opinion from another dermo who said i should try doxy 50mg and birth control pill.

but becuz of a surgery (see my post about surgery) i am not sure if i should start the roaccutane. my surgeon said he would still operate on me and i should start it.

i have the roaccutane script here with me, when i look at my face i want to go to the chemist and start it so badly, then i think of my surgery, dont know what to do.

right now i have 3 cysts on my face type of acne which i never had before and my skin looks the worst it has been in 12 years. i guess thats better than turning blue or having grey teeth!

Share this post


Link to post
Share on other sites

Cobie,

Since (most likely) you will have to be on the pill (BCP) anyway to start Accutane, why not try the pill first, together with the doxy? At least until you get the operation out of the way. Who knows, the right pill might help clear you up. Moreover, leading acne reserachers now all quote a study that indicates very low doses of doxy (20mg twice a day for six months) are surprisingly effective.

I kinda like Plewig's (see link) approach too:

http://www.dermatologytimes.com/dermatolog...il.jsp?id=65528

If you read the Accutane logs here, it seems like the ones who get an awful initial break-out are often the ones started on a high dose. Side effects are also dose dependent.

Roche submitted a new efficacy study to the FDA a couple of years ago when it was trying to bring a new, slow release Accutane to the market. One of the conclusions the FDA specialists drew from that study (that had 600 patients in it) was that the usual Accutane doses might actually be too high. The relapse rate is supposed to be higher on low doses of Accutane but none of the studies I've seen give enough information about the sex and age of participants for the numbers to be awfully meaningful.

Good luck with the decision!

Share this post


Link to post
Share on other sites

Dan has written some stuff about your skin turning purple after a year on antis - its under the tetralysal board at the beginning of this website.

Share this post


Link to post
Share on other sites

1st dermo wanted me to have 40mg roaccutane. he didnt ask my weight.

i weight 53kgs but im underweight for my height? is this ok for a starting dose? he said he wants to review it in 2 months and have blood tests etc. complete it in 6 months.

this is what the 2nd dermo suggested, diane 35, doxy 50mg and retin-a.

i have started diane 35 and use retin-a

i have doxy but have not started it,

will that make my mouth or teeth change color like mino??

Share this post


Link to post
Share on other sites

No, doxy will not turn you blue. The blues are a side effect associated with mino only. However, if you stay in the sun, doxy will turn you red (i.e. it can make you REALLY sensitive to sunlight. Use sunblock.)

Was that 40 mg of Accutane once or twice a day?

BTW, how old are you?

P.S. This comes up all the time so here is the dosage info from the Accutane label (see www.fda.gov): The formatting gets messed up when I copy and paste. If this doesn't look right despite my efforts to clean it up, look Accutane up at the FDA site.

Accutane should be administered with food.

ACCUTANE DOSING BY BODY WEIGHT

Body Weight Total Mg/Day

kg/lb 0.5 mg/kg 1 mg/kg 2 mg/kg

40/88 20 40 80

50/110 25 50 100

60/132 30 60 120

70/154 35 70 140

80/176 40 80 160

90/198 45 90 180

100/220 50 100 200

Accutane is usually taken twice a day.

If you weigh 53 kg, your starting dose could be as low as 10 mg twice a day (a little less than 0.5mg/per kg). Accutane IS effective even at 0.1mg per day but the treatment time will be longer. Many doctors (especially Europeans) think that the cumulative dose is of more importance than the dose per day.

Share this post


Link to post
Share on other sites

thanks for the info,

it is 20mg twice a day, so 40mg in one day.

i just turned 22, have had acne since i was 10.

should have been at a dermo years ago.

if doxy will not cause me too change color its worth a try.

but is it likely to work when i am immune to mino?

Share this post


Link to post
Share on other sites

Ummm--what makes you think you are immune to Mino?I thought you said it was working for you--that you stopped because you turned blue?

Anyway, the dose of doxy your second derm is proposing (50 mg a day) is supposed to be (I think) below the level at which the antibiotic kills bacteria/inhibits growth. According to the newest research, antibiotics work on acne not only because they kill/bacteria/inhibit bacteria growth but because of some (as yet undetermined) direct action on the skin's inflammatory process/body's immune system. Whether it will work for you after so many years of mino--I wish I knew.

You might also want to check the hormonal acne thread.

Best wishes,

C.

Share this post


Link to post
Share on other sites

ya 3 yrs is a realllly long time to be on anti biotics.. also i was on it and i told my dentist and he said too get off it bc it can dis color ur teeth gums etc. ur derm should have told u.. mine didnt tho either i found out from my dentist haha

Share this post


Link to post
Share on other sites

cloudy---i think im immune to mino cuz it was not doing anything to my acne anymore. was great for 1 year then i cut back and it became worse and never got better. i kept taking it becuz i wanted to try and keep it under control. was scared what might happen if i quit. but then i saw my mouth going blue i thought i should quit becuz it seems to be doing more bad than good? my dermo thinks all antibiotics are a wasteof time for me becuz if i am immune to mino probably immune to all of them cuz mino the strongest. 2nd dermo had toatally different ideas.

i love figi--- i was getting mino from GP dr. he said that lots of people take mino for like 10 years with no problems and that it is safe for years.

even when i finally went to a dermo i told him about my mouth looking blue he said that im just someone who looks blueish anyway? um...not that blue!

thanks everyone for the help, i started doxy 50mg today, hope i have better luck with this one.

Share this post


Link to post
Share on other sites
cloudy---i think im immune to mino cuz it was not doing anything to my acne anymore. was great for 1 year then i cut back and it became worse and never got better.

Share this post


Link to post
Share on other sites

went back to derm, now im on 1000mg keflex a day. derm said 1500mg a day but that seems a bit excessive,

its kind of faded my red marks and have no more cysts. but now the little acne i have looks different, like blisters?

going to try keflex for 6 months then going to do accutane. i should have done all this years ago!

wolfkeeper--- the breakout happened about 1 week after i quit mino, it was terrible! maybe a coincidence or maybe cuz i just started taking diane35 about the same time?

Share this post


Link to post
Share on other sites
wolfkeeper--- the breakout happened about 1 week after i quit mino, it was terrible! maybe a coincidence or maybe cuz i just started taking diane35 about the same time?

Share this post


Link to post
Share on other sites

Mino not only made my gums blue, but caused freckling of the lips!

Bad stuff, I'm on doxy now and it seems the spots are fading.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×